Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are uncommon, acute and potentially life-threatening adverse cutaneous drug reactions. These pathologies are considered a hypersensitivity reaction and can be triggered by drugs, infections and malignancies. The drugs most often involved are allopurinol, some antibiotics, including sulfonamides, anticonvulsants such as carbamazepine, and some non-steroid anti-inflammatory drugs (NSAIDs). Necrosis of keratinocytes is manifested clinically by epidermal detachment, leading to scalded skin appearance. The rash begins on the trunk with subsequent generalization, usually sparing the palmoplantar areas. Macular lesions become purplish, and epidermal detachment occurs, resulting in flaccid blisters that converge and break, resulting in extensive sloughing of necrotic skin. Nikolsky's sign is positive in perilesional skin. SJS and TEN are considered to be two ends of the spectrum of one disease, differing only by their extent of skin detachment. Management of patients with SJS or TEN requires three measures: removal of the offending drug, particularly drugs known to be high-risk; supportive measures and active interventions. Early diagnosis of the disease, recognition of the causal agent and the immediate withdrawal of the drug are the most important actions, as the course of the disease is often rapid and fatal.